... to last til I get to another doc and was thinking about going cold turkey what am I gonna have to expect with the withdrawal symptoms someone help
I went thru cold turkey w/d in '09. Off of prescribed OxyContin, and it was no small amount, taken for about ten years. So I know what you are going through.
aball is right, as is kaismama, you will need help, if at all possible. Opiate withdrawal won't kill you, like benzodiazapine withdrawal can, yet opiate w/d can feel as if it will kill you.
aball mentions a lot of the physical symptoms of withdrawal, cold turkey.
Get a hoodie, keep it with you at all times, for those weird cold flashes and whip if off when the hot flashes and sweats hit. Keep loads of clean t shirts for yourself, you will be soaking them often. Get some Gatorade, it replenishes the electrolytes that your body may lose while diarrhea and barfing take place, do NOT become dehydrated! That is one of the big things to remember, as you are sweating, running to the potty, and just losing body fluids. Keep drinking small amounts of water, soda, or gatorade.
I will be here if you need any help. The physical symptoms are bad enough, but the 'mental' part of withdrawal can be just as difficult, as aball mentions, panic attacks and depression can set in. IF you can get a benzo, like xanax just for a few weeks, it would help greatly. Also, a muscle relaxer helps, too. But a hot bath helps almost as much as a muscle relaxer.
Try eating saltines if you are nauseated. I didn't eat much for about ten days, and lost weight that I did NOT want to lose, so be careful if you are thin, you must try to eat eventually.
Please, google Post Acute Withdrawal Syndrome, you will learn in detail what is happening to your 'brain soup'. It's actually a bit fascinating, or I found it so. If you are in horrible chronic pain, find a pain doc right away!
I wish you the best,
I detoxed off all my meds in 2010 which included 75mcg patches. I did this in the hospital by choice & still wanted to die. I was shocked at all the meds they gave me to get thru it! I was in there for 4 days. I don't mean to be scary but i just wanted to let you know I've been thru withdrawal from percocet but fentynyl is at least for me, a whole other story! I sure hope you find another doctor or at least a doc to help u taper down. I've been on fentynyl again now for about 6mobths, max was 100mcg & I've been tapering down really slowly which has been so much easier! I went down to wearing 75mcg & a 12mcg patch at the same time for 2weeks, now 75mcg, and so on. I'm wishing you all the best! If u have any questions pls feel free to ask!, Di
I have just been to my pcp and he wrote me a script for 75mcg and sent a referral to another pain clinic to help me taper down now I just hope that they will help and my doc said that I was discharged wrong and he is sent a nasty letter (his words) to that other doc lol at least I'm getting a little help now I was worried thanks to all that replied you all were very helpful thanks so much
- Fentanyl Information for Consumers
- Fentanyl Information for Healthcare Professionals (includes dosage details)
- Side Effects of Fentanyl (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Nov 2011 • 2 answers
Posted 30 Nov 2011 • 3 answers
Posted 4 Jul 2012 • 7 answers
Posted 21 Feb 2014 • 2 answers
Posted 25 Jan 2018 • 3 answers